MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.25/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.25/13; CORONARY DRUG-ELUTING STENT
Model Number 401735
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
The orsiro drug-eluting stent system was selected for the treatment of a calcified and tortuous lesion.Before it was possible to deploy the orsiro the stent dislodged from the balloon.Therefore it was removed from the patients body with a threader.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the balloon is not well folded anymore.The stent was returned being deformed and partially put back onto the balloon.Stent imprints are visible on the balloon surface, indicating that the stent was initially crimped centered on the balloon.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all inprocess and final inspections.As a part of final inspection every stent system under-goes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
ORSIRO (US) 2.25/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key9310798
Report Number1028232-2019-04997
Device Sequence Number16260364
Product Code NIQ
UDI-Device Identifier07640130438903
UDI-Public07640130438903
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model Number401735
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09184428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR